Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Norman, OK

August 19, 2018Major County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 19, 2018, 3:48 AM CDT for Major County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2018, 3:48 AM CDT (08:48 UTC)
Expired
Aug 19, 2018, 4:15 AM CDT
In force
27 min
Issued by
NWS Norman, OK

County Major County, OK

The radar

The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS84 KOUN 190848
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
348 AM CDT SUN AUG 19 2018
 
OKZ011-017-018-190915-
Major OK-Kingfisher OK-Blaine OK-
348 AM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern
Kingfisher and eastern Blaine Counties Until 415 AM CDT....

AT 345 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Orienta to 5 miles southwest of Okeene to near
Greenfield, moving northeast at 30 to 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain and reduced visibility... 

LAT...LON 3634 9819 3580 9813 3572 9824 3572 9831
      3567 9831 3562 9839 3601 9841 3639 9859
      3640 9854 3644 9853 3646 9849
TIME...MOT...LOC 0845Z 219DEG 34KT 3639 9853 3605 9838 3574 9836 

$$

SIX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:39 AM CDT, 9 minutes earlier.

Area forecast discussion, Aug 19, 3:39 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
339 AM CDT Sun Aug 19 2018

.DISCUSSION...
Large area of rain with embedded non-severe storms will continue to
progress eastward through the morning hours. Most of the storm
activity is expected near and north of Interstate-40 where mid-upper
level temperatures are a little colder and slightly better shear
values near MCV located south and east of KDDC. Storms have been
efficient at rainfall production, with rainfall rates of 2 to 3
inches per hour. Some areas near and north of OKC metro will have a
chance for minor flooding due to more persistence of the heavy rain
rates. Fairly progressive scenario with this initial wave of
precipitation, with some clearing and destabilization expected this
afternoon ahead of cold front, which will push through the region
this evening and overnight. Deep layer shear will be stronger late
today and tonight, yielding a higher probability for organized
severe  storms. This is expected mainly south and east of Wichita
Falls and OKC metro, or southeast of I-44. Large hail and damaging
winds will be the concerns, along with the heavy rain potential.

Quiet weather and very pleasant weather for mid-August expected
Monday and Tuesday. Appears GFS is trending toward the ECM solutions
for mid to late week as far as building the ridge in over Texas,
creating more of a zonal flow pattern as opposed to northwest flow.
This should keep rain chances primarily confined to northern parts
of Oklahoma late Tuesday night and Wednesday, and also Wednesday
night and Thursday, as High Plains convection progresses more east
than southeast. We will also trend temperatures warmer for the
latter half of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  83  67  83  63 / 100  20   0   0
Hobart OK         88  67  87  64 /  40  10   0   0
Wichita Falls TX  90  71  91  67 /  60  30  10   0
Gage OK           85  63  82  58 /  30  10   0   0
Ponca City OK     83  65  82  61 / 100  20  10   0
Durant OK         89  73  89  68 /  40  60  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/11
Hazardous weather outlook, Aug 18, 9:41 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
941 PM CDT Sat Aug 18 2018

OKZ004>048-050>052-TXZ083>090-200245-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
941 PM CDT Sat Aug 18 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms for parts of
western Oklahoma and western north Texas.

Location...
The risk is west of a line from Freedom and Watonga, to El Reno
and Altus Oklahoma, to Quanah Texas.

Timing...
Through 3 AM

Impacts...
Up to 60 mph winds
Up to quarter size hail
Heavy rain

Discussion...
A complex of thunderstorms will move across the area overnight
into Sunday morning. Some of these storms will be capable of
producing strong winds and hail, although widespread severe
weather is not anticipated. The threat for severe weather should
decrease with eastward extent.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
parts of western Oklahoma and far western north Texas should
prepare for severe weather operations overnight into early Sunday.

.Heavy Rainfall...
Heavy rainfall from thunderstorms overnight may result in areas
of localized flooding, especially at locations that have recently
had significant rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will continue to move across the area Sunday
morning. Additional storms could develop and move across portions
of the area Sunday afternoon into Monday morning. A few strong to
severe storms are possible during this period, although widespread
or significant severe weather is unlikely. Thunderstorms will
also be possible Tuesday night through Thursday of next week.

.Heavy Rainfall..
Heavy rainfall from thunderstorms Sunday may result in localized
flooding, especially at locations that have recently had
significant rainfall.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale/25

In the hours before

Local storm report, Aug 18, 10:20 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT SAT AUG 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     2 S THACKERVILLE        33.76N 97.14W
08/18/2018                   LOVE               OK   EMERGENCY MNGR

            DAMAGE REPORTED AT WINSTAR

&&

BTHOREN
Special weather statement, Aug 18, 11:17 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1117 PM CDT SAT AUG 18 2018

OKZ009-010-190445-
Woodward OK-Ellis OK-
1117 PM CDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward and north
central Ellis Counties Until 1145 PM CDT....

AT 1114 PM CDT, a strong thunderstorm was located 4 miles northeast
of Gage, moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3629 9979 3659 9993 3659 9953 3631 9951
TIME...MOT...LOC 0414Z 257DEG 16KT 3637 9972

SIX
Special weather statement, Aug 18, 11:46 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1146 PM CDT SAT AUG 18 2018

OKZ004-009-010-190515-
Woodward OK-Harper OK-Ellis OK-
1146 PM CDT SAT AUG 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...western
Harper and north central Ellis Counties Until 1215 AM CDT....

AT 1144 PM CDT, strong thunderstorms were along a line extending from
3 miles south of Rosston to 5 miles southeast of Fargo, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

LAT...LON 3632 9932 3616 9964 3652 9988 3653 9988
      3667 9998 3677 10000 3699 10000 3700 9988
      3700 9975
TIME...MOT...LOC 0444Z 246DEG 11KT 3676 9993 3631 9959

SIX
Special weather statement, Aug 19, 12:13 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1213 AM CDT SUN AUG 19 2018

OKZ009-010-190545-
Woodward OK-Ellis OK-
1213 AM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and north
central Ellis Counties Until 1245 AM CDT....

AT 1209 AM CDT, a strong thunderstorm was located near Fargo, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3626 9959 3650 9973 3658 9939 3634 9925
TIME...MOT...LOC 0509Z 245DEG 14KT 3638 9956

SIX
Special weather statement, Aug 19, 1:25 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
125 AM CDT SUN AUG 19 2018

OKZ009-010-190700-
Woodward OK-Ellis OK-
125 AM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and north
central Ellis Counties Until 200 AM CDT....

AT 123 AM CDT, a strong thunderstorm was located 8 miles north of
Gage, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

LAT...LON 3624 9985 3658 9989 3659 9948 3624 9950
TIME...MOT...LOC 0623Z 257DEG 26KT 3644 9975

SIX
Special weather statement, Aug 19, 3:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
348 AM CDT SUN AUG 19 2018

OKZ011-017-018-190915-
Major OK-Kingfisher OK-Blaine OK-
348 AM CDT SUN AUG 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern
Kingfisher and eastern Blaine Counties Until 415 AM CDT....

AT 345 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Orienta to 5 miles southwest of Okeene to near
Greenfield, moving northeast at 30 to 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain and reduced visibility...

LAT...LON 3634 9819 3580 9813 3572 9824 3572 9831
      3567 9831 3562 9839 3601 9841 3639 9859
      3640 9854 3644 9853 3646 9849
TIME...MOT...LOC 0845Z 219DEG 34KT 3639 9853 3605 9838 3574 9836

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:17 PM CDTSpecial Weather StatementOUNEllis28 min
Aug 18, 11:46 PM CDTSpecial Weather StatementOUNHarper29 min
Aug 19, 12:13 AM CDTSpecial Weather StatementOUNWoodward32 min
Aug 19, 12:45 AM CDTAreal Flood AdvisoryOUNEllis, Woodward3 hr
Aug 19, 1:25 AM CDTSpecial Weather StatementOUNEllis35 min
Aug 19, 2:38 AM CDTAreal Flood AdvisoryOUNWoodward3 hr
Aug 19, 5:14 AM CDTSpecial Weather StatementOUNLogan31 min
Aug 19, 5:48 AM CDTSpecial Weather StatementOUNLincoln, Noble, Payne27 min
Aug 19, 5:59 AM CDTAreal Flood AdvisoryOUNGarfield, Noble2 hr

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.